• question-icon

    Is severe hair loss a side effect of Ppantoprazole?

default
Posted on Fri, 3 Feb 2017 in Medicines and Side Effects
Question: Been taking pantoprazole for the past two weeks, but all the sudden I have been losing more hair than usual. What is going on? Can a dermatologist answer this. I have asked this question and the doctor said take adgain.
doctor
Answered by Dr. Muhammad Sareer Khalil 4 hours later
Brief Answer:
Explained

Detailed Answer:
Hello and Welcome

I appreciate your concern

Hair loss associated with PPIs like pantoprazole is not a proven phenomenon especially with short duration of treatment.

Hair loss is not a common side effect of pantoprazole even with long term use such as 4 to 6 months. However, every individual responds differently to medication. If these effects have appeared in such an acute manner after only 2 weeks of therapy then you should stop taking it immediately and ask your doctor for an alternative such as lansoprazole or esomeprazole.

Hair loss associated with PPIs like pantoprazole is not a proven phenomenon especially with short duration of treatment.

Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Adgain

doctor1 MD

after joining gym hairfall has increased drastically. I am not following any crash diet . hair becomes dry n dull.frizziness has increased. I have...

doctor1 MD

Hi, I am having hair fall and grey hair. I need to improve my diet to control it. In a recent test, I also found deficiency of Vitamin D and B12....

doctor1 MD

Hi, I am a 26 yr old woman with severe hair fall problem.
My main concern is the thinning of hair in the frontal part of the head. Medical tests...

doctor1 MD

i dont know the cause of my hairfull. everyday plenty of my hair falls and it is not very normal.... and i feel a little bit pain in my scalp......

doctor1 MD

I have a severe hair fall on top and sides section.so many treatments done but nothing is helping me.I tried homeopathy also but no positive signs....

doctor1 MD

Hi my name is rahul And i stay in banagalore recently i went to the dermotologist and she sugessted me 4 medicines 1)Cipla Adgain Capsules Hair, 2)...

Get personalised answers from verified doctor in minutes across 80+ specialties

125 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Muhammad Sareer Khalil
  • Q - What causes weight gain inspite of being on Effexor for depression?

  • Q - What does twinging sensation in and around stomach indicate?

  • Q - Suggest treatment for pressure under lower left rib cage

  • Q - Suggest treatment for scleroderma

  • Q - Is Stematil safe with Sertraline?

  • Q - What causes low MPV?

  • Q - Does drinking excess water lead to reduced kidney function?

  • Q - Does Claritin Redi medication cause lymphadenopathy?

  • Q - Can hepatitis-C be contracted through a cut wound in the hand?

  • Q - What causes numbness in legs and face after taking steroid injections in...

backtotop2